Alert archive / South Dakota / Wind Advisories in 2017
Wind Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 7, 2017, 8:59 PM CST for Day County, Marshall County, South Dakota. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2017, 8:59 PM CST (02:59 UTC)
- Expired
- Mar 8, 2017, 8:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
Counties Day County, SD, Marshall County, SD
The radar
The Aberdeen radar (KABR), 64 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WWUS73 KABR 080259 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 859 PM CST Tue Mar 7 2017 ...STRONG WINDS REMAINING... .Low pressure over southern Canada will continue to bring strong and gusty winds THROUGH TONIGHT. SDZ003>006-009-010-081100- /O.EXP.KABR.HW.W.0002.000000T0000Z-170308T0300Z/ /O.EXB.KABR.WI.Y.0003.170308T0300Z-170308T1400Z/ Corson-Campbell-McPherson-Brown-Walworth-Edmunds- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Mobridge, and Ipswich 859 PM CST Tue Mar 7 2017 /759 PM MST Tue Mar 7 2017/ ...WIND ADVISORY IN EFFECT UNTIL 8 AM CST /7 AM MST/ WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 9 PM CST /8 PM MST/ THIS EVENING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect until 8 AM CST /7 AM MST/ Wednesday. * TIMING...Strong winds will continue through thE NIGHT. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ008-021-081100- /O.EXP.KABR.HW.W.0002.000000T0000Z-170308T0300Z/ /O.EXB.KABR.WI.Y.0003.170308T0300Z-170308T1400Z/ Roberts-Grant- Including the cities of Sisseton and Milbank 859 PM CST Tue Mar 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 AM CST WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect until 8 AM CST Wednesday. * TIMING...Strong winds will continue through thE NIGHT. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ007-011-081100- /O.EXP.KABR.HW.W.0002.000000T0000Z-170308T0300Z/ /O.NEW.KABR.WI.Y.0004.170308T0300Z-170308T1400Z/ Marshall-Day- Including the cities of Britton and Webster 859 PM CST Tue Mar 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 AM CST WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect until 8 AM CST Wednesday. * TIMING...STRONG winds will continue through thE NIGHT. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ015-080400- /O.EXP.KABR.HW.W.0002.000000T0000Z-170308T0300Z/ Dewey- Including the city of Isabel 759 PM MST Tue Mar 7 2017 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... $$ SDZ016>019-080400- /O.CAN.KABR.WI.Y.0003.000000T0000Z-170308T0300Z/ Potter-Faulk-Spink-Clark- Including the cities of Gettysburg, Faulkton, Redfield, and Clark 859 PM CST Tue Mar 7 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Aberdeen has cancelled the Wind Advisory. $$ SDZ033>037-045-048-051-080400- /O.EXP.KABR.WI.Y.0003.000000T0000Z-170308T0300Z/ Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 859 PM CST Tue Mar 7 2017 /759 PM MST Tue Mar 7 2017/ ...WIND ADVISORY WILL EXPIRE AT 9 PM CST /8 PM MST/ THIS EVENING... $$ MNZ039-046-SDZ020-022-023-081100- /O.EXT.KABR.WI.Y.0003.000000T0000Z-170308T1400Z/ Traverse-Big Stone-Codington-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Watertown, Hayti, and Clear Lake 859 PM CST Tue Mar 7 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM CST WEDNESDAY... * TIMING...Strong winds will continue through thE NIGHT. * WINDS...West 25 to 35 mph with gusts up to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOHR
4 follow-up statements
185 WWUS73 KABR 080322 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 922 PM CST Tue Mar 7 2017 ...STRONG WINDS REMAINING... .Low pressure over southern Canada will continue to bring strong and gusty winds through tonight. MNZ039-046-SDZ003>006-008>010-020>023-081130- /O.CON.KABR.WI.Y.0003.000000T0000Z-170308T1400Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Roberts- Walworth-Edmunds-Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Sisseton, Mobridge, Ipswich, Watertown, Milbank, Hayti, and Clear Lake 922 PM CST Tue Mar 7 2017 /822 PM MST Tue Mar 7 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ WEDNESDAY... * TIMING...Strong winds will continue through the night. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ007-011-081130- /O.CON.KABR.WI.Y.0004.000000T0000Z-170308T1400Z/ Marshall-Day- Including the cities of Britton and Webster 922 PM CST Tue Mar 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY... * TIMING...Strong winds will continue through the night. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Mohr
660 WWUS73 KABR 080843 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 243 AM CST Wed Mar 8 2017 ...STRONG WINDS GRADUALLY DIMINISHING... .High pressure will slowly move east and over the region today, leading to weakening winds through the morning. SDZ003>005-009-010-081200- /O.EXT.KABR.WI.Y.0003.000000T0000Z-170308T1200Z/ Corson-Campbell-McPherson-Walworth-Edmunds- Including the cities of McIntosh, Herreid, Eureka, Mobridge, and Ipswich 243 AM CST Wed Mar 8 2017 /143 AM MST Wed Mar 8 2017/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST /5 AM MST/ EARLY THIS MORNING... * TIMING...Strong winds will continue through early this morning. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ039-046-SDZ006-008-020>023-081400- /O.CON.KABR.WI.Y.0003.000000T0000Z-170308T1400Z/ Traverse-Big Stone-Brown-Roberts-Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Aberdeen, Sisseton, Watertown, Milbank, Hayti, and Clear Lake 243 AM CST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TIMING...Strong winds will continue through daybreak. * WINDS...Northwest 25 to 30 mph with gusts up to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ007-011-081400- /O.CON.KABR.WI.Y.0004.000000T0000Z-170308T1400Z/ Marshall-Day- Including the cities of Britton and Webster 243 AM CST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TIMING...Strong winds will continue through daybreak. * WINDS...Northwest 25 to 30 mph with gusts up to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SRF
738 WWUS73 KABR 081208 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 608 AM CST Wed Mar 8 2017 ...STRONG WINDS GRADUALLY DIMINISHING... .High pressure will slowly move east and over the region today, leading to weakening winds through the morning. SDZ003>005-009-010-081315- /O.EXP.KABR.WI.Y.0003.000000T0000Z-170308T1200Z/ Corson-Campbell-McPherson-Walworth-Edmunds- Including the cities of McIntosh, Herreid, Eureka, Mobridge, and Ipswich 608 AM CST Wed Mar 8 2017 /508 AM MST Wed Mar 8 2017/ ...WIND ADVISORY HAS EXPIRED... The wind will continue to decrease this morning, and thus the advisory has been allowed to expire. $$ MNZ039-046-SDZ006-008-020>023-081400- /O.CON.KABR.WI.Y.0003.000000T0000Z-170308T1400Z/ Traverse-Big Stone-Brown-Roberts-Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Aberdeen, Sisseton, Watertown, Milbank, Hayti, and Clear Lake 608 AM CST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TIMING...Strong winds will continue through daybreak. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ007-011-081400- /O.CON.KABR.WI.Y.0004.000000T0000Z-170308T1400Z/ Marshall-Day- Including the cities of Britton and Webster 608 AM CST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TIMING...Strong winds will continue through daybreak. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
964 WWUS73 KABR 081353 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 753 AM CST Wed Mar 8 2017 MNZ039-046-SDZ006-008-020>023-081500- /O.EXP.KABR.WI.Y.0003.000000T0000Z-170308T1400Z/ Traverse-Big Stone-Brown-Roberts-Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Aberdeen, Sisseton, Watertown, Milbank, Hayti, and Clear Lake 753 AM CST Wed Mar 8 2017 ...WIND ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... The wind will continue to decrease, thus the advisory will be allowed to expire. $$ SDZ007-011-081500- /O.EXP.KABR.WI.Y.0004.000000T0000Z-170308T1400Z/ Marshall-Day- Including the cities of Britton and Webster 753 AM CST Wed Mar 8 2017 ...WIND ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... The wind will continue to decrease, thus the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 7, 5:51 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 7, 5:51 PM CST, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
551 PM CST Tue Mar 7 2017
.UPDATE...
Issued at 550 PM CST Tue Mar 7 2017
00z aviation discussion updated below.
&&
.SHORT TERM...(This Evening through Thursday Afternoon)
Issued at 327 PM CST Tue Mar 7 2017
An upper level and surface low pressure over south central Canada is
producing sufficient mixing today with strong winds over much of the
region. Many locations are either meeting or near high wind warning.
With the high winds and dry conditions, fire danger will be very
high through the rest of the afternoon. RH values have ranged
between the mid 20s to 35 percent. A few fire were reported earlier
today, but last check, the fires were under control. The winds
should begin to fall below high wind warning criteria around sunset
with a gradually drop off through the rest of the night. With breezy
conditions, have gone with a warmer model guidance for lows tonight.
High pressure building into the western Dakotas will bring light
winds for at least the western half of the CWA on Wednesday. Breezy
northwesterly winds will likely continue in the far eastern CWA
through Wednesday afternoon.
.LONG TERM...(Thursday Evening through Tuesday)
Issued at 327 PM CST Tue Mar 7 2017
The extended period continues to look fairly active with a pipeline
of lows from the Pac NW over the Rockies and into the Dakotas. On
Wednesday night and Thursday most of the associated precip will
remain along and west of the Missouri River. This is due to strong
arctic high pressure dropping down from Canada that will entrain dry
air over the eastern Dakotas. As the high shifts east on Friday so
too does the moisture. Snow will intensify Friday night as temps
drop and the atmosphere saturates. Most of the region could see 2 to
4 inches of snow Friday and Saturday. On Sunday more snow moves in
on the north side of a sfc low. Cold air advection from another
arctic high will help squeeze out more moisture resulting in an
additional inch or two across northeastern SD.
Upper level ridging begins to build back in by Tuesday. Temps will
bump back up above freezing into the 40s and 50s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 550 PM CST Tue Mar 7 2017
High winds of 25 to 35 knots with gusts to 40 to 45 knots will fall
off into the evening and overnight hours. Otherwise, vfr conditions
are expected through tonight and Wednesday.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...High Wind Warning until 9 PM CST /8 PM MST/ this evening for
SDZ003>011-015-021.
Wind Advisory until 9 PM CST /8 PM MST/ this evening for
SDZ016>020-022-023-033>037-045-048-051.
MN...Wind Advisory until 9 PM CST this evening for MNZ039-046.
&&
UPDATE...Mohr
SHORT TERM...SD
LONG TERM...Wise
AVIATION...MohrHazardous weather outlook, Mar 7, 4:48 AM CST, 16 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 448 AM CST Tue Mar 7 2017 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-081100- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- 448 AM CST Tue Mar 7 2017 /348 AM MST Tue Mar 7 2017/ This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight Strong west winds will continue today, with gusts in the 50 to 60 mph range for most areas. The grassland fire danger will reach the VERY HIGH to EXTREME stage across the region today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A couple snow-producing clipper systems will move across the area Friday and through the weekend. Each system has the potential to drop a few inches of snow. The exact track of these systems, as well as the amount of snow with them is still in question, but light to moderate snow accumulations are quite possible over the Dakotas and Minnesota this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TMT
In the hours before
Local storm report, Mar 7, 5:59 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
559 PM CST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM NON-TSTM WND GST 5 S RICHMOND LAKE REC A 45.47N 98.62W
03/07/2017 M69 MPH BROWN SD MESONET
MESONET STATION ABERDEEN 6.5 W /E2245/.
&&
RLLocal storm report, Mar 7, 6:00 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
600 PM CST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM NON-TSTM WND GST 4 SW HILLHEAD 45.80N 97.45W
03/07/2017 M72 MPH MARSHALL SD MESONET
MESONET STATION HILLHEAD 3 WSW /MRLS2/.
&&
RLLocal storm report, Mar 7, 6:01 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
601 PM CST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM NON-TSTM WND GST 6 E DANFORTH 44.24N 98.77W
03/07/2017 M59 MPH HAND SD MESONET
MESONET STATION DANFORTH 5 E /RHUS2/.
&&
RLLocal storm report, Mar 7, 6:54 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
654 PM CST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM NON-TSTM WND GST 2 ENE SISSETON 45.67N 97.00W
03/07/2017 M64 MPH ROBERTS SD ASOS
ASOS STATION SISSETON MUNI AP /8D3/.
&&
RLLocal storm report, Mar 7, 7:03 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
703 PM CST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND DMG WATERTOWN 44.91N 97.17W
03/07/2017 CODINGTON SD PUBLIC
LARGE TREE LIMB DOWN IN TOWN, EXACT TIME
UNKNOWN. REPORT VIA SOCIAL MEDIA.
&&
RLLocal storm report, Mar 7, 7:29 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
729 PM CST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM NON-TSTM WND GST 4 SW HILLHEAD 45.80N 97.45W
03/07/2017 M74 MPH MARSHALL SD MESONET
MESONET STATION HILLHEAD 3 WSW /MRLS2/.
&&
RLNearby
Wind Advisories in South Dakota, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.